Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 25, 2021, 10:56 PM CDT for Ransom County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 10:56 PM CDT (03:56 UTC)
- Expired
- Jul 25, 2021, 11:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Grand Forks, ND
County Ransom County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 120 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 31.3
The text
As transmitted.
105 WWUS83 KFGF 260356 SPSFGF Special Weather Statement National Weather Service Grand Forks ND 1056 PM CDT Sun Jul 25 2021 NDZ049-260430- Ransom ND- 1056 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR RANSOM COUNTY UNTIL 1130 PM CDT... At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Venlo to 7 miles southeast of Litchville. Movement was east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Venlo around 1100 PM CDT. McLeod around 1110 PM CDT. Lisbon around 1125 PM CDT. Anselm and Sheldon around 1130 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4663 9803 4658 9728 4630 9728 4628 9803 TIME...MOT...LOC 0356Z 271DEG 40KT 4646 9752 4656 9811 $$ DJR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 25, 6:51 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 25, 6:51 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 651 PM CDT Sun Jul 25 2021 .UPDATE... Issued at 650 PM CDT Sun Jul 25 2021 Wind have followed expected trends in MN and dropped well below critical thresholds for most locations. A few gusts are still possible through sunset along with lower RH values under 30%, however conditions had improved enough to allow the Red Flag Warning expire as scheduled at 6 PM. Isolated shower developed into the southern RRV and additional . Signal is still there for isolated to widely scattered activity south of I-94 through the evening overnight. I sped up the mention in PoPs/Wx to match radar trend, but overall forecast is still on track. && .SHORT TERM...(This evening through Monday night) Issued at 309 PM CDT Sun Jul 25 2021 Impacts and concerns in the short term are pops and temps with storm chances and another 90 plus degree day expected tomorrow. This evening will bring mostly dry weather again with the exception being in the southern valley where a weak short wave and impulse aloft will bring thunderstorm chances beginning late this evening into the overnight. With 0 to 3km shear values at or less than 20kts multicellular activity is expected with little organized convention expected minimizing the severe threat. This activity will need to be monitored for impacts on tomorrows potential for severe weather with cloud cover potentially limiting instability. That said scattered storms are possible by afternoon with profiles/shear indicating the potential for supercellular storm mode and CAMs indicating a couple stronger UH tracks on the MN side of the FA tomorrow afternoon. SPC upgraded the day 2 outlook to include a slight risk from Bemidji to Detroit Lakes and points to the south and east. Damaging winds to 70mph, hail up to 2" and a tornado are possible with the strongest storms. Widespread rainfall is not expected and beneficial accumulations will be sparse with the overnight and tomorrow afternoon activity. Highs will again be in the upper 80s to mid 90s Monday afternoon with some uncertainty dependent on cloud debris from overnight activity. .LONG TERM...(Tuesday through Sunday) Issued at 309 PM CDT Sun Jul 25 2021 Well it's Groundhog Day......again...and that must mean we're going to continue this hot pattern and are waiting for the next chance precipitation. Ridging will stick around for a majority of the long term period keeping the hot weather and limited chances for precipitation. A cold front overnight Tuesday into Wednesday morning will provide the best chance for showers and thunderstorms. The downside is that behind the front, gusty winds will return with low relative humidities, elevating the fire weather risk. TUESDAY AND WEDNESDAY...A shortwave trough is progged to cross over the northern plains overnight Tuesday. There is meaningful instability aloft despite the surface inversions expected overnight, so reasonably could expect some showers and thunderstorms along the front. Main limitation would be the dry air aloft making dry air entrainment a big issue. Behind the front, pressure rises and settling high pressure will increase northwesterly winds Wednesday afternoon. Main questions Wednesday will be how deep mixing goes, as flow aloft exceeds 30-40 knots. Vertical mixing would be an expectation on Wednesday behind the front, so gusty winds are expected to be an issue. Couple that with the ongoing drought, fire weather may be a concern once again on Wednesday. REST OF THE PERIOD...Not much else to say with the rest of the long term. Persistent ridging will keep our temperatures in the 80s for the rest of the week. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 650 PM CDT Sun Jul 25 2021 VFR conditions should prevail through the TAF period across eastern ND and northwest MN. A few showers or thunderstorms may pass south of I-94 overnight tonight, but confidence is low in any impacts within the vicinity of KFAR. Better chances may arrive Monday afternoon and evening, however coverage will still tend to remain isolated to scattered and chances too low to include in TAFs. Winds will continue to decrease through sunset becoming light and variable for most, before low pressure arrives later tonight in KDVL and eventually moves east Monday. This will result in winds shifting to the east and southeast increasing to 10-12kt during the day Monday (gusts possible mainly at KDVL). && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...DJR SHORT TERM...JK LONG TERM...Perroux AVIATION...DJR
Hazardous weather outlook, Jul 25, 8:08 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 808 PM CDT Sun Jul 25 2021 MNZ029>031-040-NDZ049-052-053-270115- Wilkin-West Otter Tail-East Otter Tail-Grant-Ransom-Sargent- Richland- 808 PM CDT Sun Jul 25 2021 This hazardous weather outlook is for portions of eastern North Dakota and west central Minnesota. .DAY ONE...Tonight Isolated thunderstorms are possible late this evening through early Monday morning mainly south of I-94 in southeast ND and west central MN. Severe thunderstorms are not expected at this time, however a few stronger storms capable of small hail and brief gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated severe storms could be possible in southeast ND, west central MN, and northwestern Minnesota Monday afternoon and evening. Hail up to 2 inch and wind gusts to 75 mph will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ001>009-013>017-022>024-027-028-032-NDZ006>008-014>016-024- 026>030-038-039-054-270115- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh- 808 PM CDT Sun Jul 25 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated severe storms could be possible in southeast ND, west central MN, and northwestern Minnesota Monday afternoon and evening. Hail up to 2 inch and wind gusts to 75 mph will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 25, 10:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1041 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL CAMPBELL 46.10N 96.41W
07/25/2021 M1.25 INCH WILKIN MN PUBLIC
HALF DOLLAR SIZED HAIL PICTURE RELAYED VIA
FACEBOOK.
&&Special weather statement, Jul 25, 10:43 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1043 PM CDT Sun Jul 25 2021 MNZ040-260415- Grant MN- 1043 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT COUNTY UNTIL 1115 PM CDT... At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm over Herman, or 34 miles south of Fergus Falls, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hoffman around 1115 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4587 9623 4589 9576 4576 9576 4576 9623 TIME...MOT...LOC 0342Z 269DEG 16KT 4579 9613 DJR
Special weather statement, Jul 25, 10:46 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1046 PM CDT Sun Jul 25 2021 MNZ040-260415- Grant MN- 1046 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY UNTIL 1115 PM CDT... At 1046 PM CDT, Doppler radar was tracking a strong thunderstorm over Wendell, or 15 miles south of Fergus Falls, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Elbow Lake around 1055 PM CDT. Erdahl and Ashby around 1105 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4598 9617 4611 9618 4611 9577 4593 9577 TIME...MOT...LOC 0346Z 275DEG 29KT 4606 9605 DJR
Local storm report, Jul 25, 10:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1050 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL CAMPBELL 46.10N 96.41W
07/25/2021 M1.50 INCH WILKIN MN PUBLIC
1.5 INCH HAIL PICTURE RELAYED BY BROADCAST
MEDIA.
&&Special weather statement, Jul 25, 10:56 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1056 PM CDT Sun Jul 25 2021 NDZ049-260430- Ransom ND- 1056 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR RANSOM COUNTY UNTIL 1130 PM CDT... At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Venlo to 7 miles southeast of Litchville. Movement was east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Venlo around 1100 PM CDT. McLeod around 1110 PM CDT. Lisbon around 1125 PM CDT. Anselm and Sheldon around 1130 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4663 9803 4658 9728 4630 9728 4628 9803 TIME...MOT...LOC 0356Z 271DEG 40KT 4646 9752 4656 9811 DJR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:38 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 37 min |
| Jul 25, 10:04 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 56 min |
| Jul 25, 11:01 PM CDT | Special Weather Statement | FGF | Richland | 29 min |
| Jul 25, 11:10 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 55 min |
| Jul 25, 11:44 PM CDT | Special Weather Statement | FGF | Sargent | 31 min |
| Jul 26, 12:11 AM CDT | Special Weather Statement | FGF | Richland | 34 min |
| Jul 25, 9:55 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 35 min |
| Jul 25, 10:26 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 18 min |
| Jul 25, 10:43 PM CDT | Special Weather Statement | FGF | Grant | 32 min |
| Jul 25, 10:46 PM CDT | Special Weather Statement | FGF | Grant | 29 min |
| Jul 26, 4:23 PM CDT | Special Weather Statement | FGF | Beltrami | 52 min |
| Jul 26, 4:30 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 60 min |
| Jul 26, 5:13 PM CDT | Tornado Warning | FGF | Beltrami | 47 min |
| Jul 26, 5:32 PM CDT | Tornado Warning | FGF | Beltrami | 43 min |
| Jul 26, 6:23 PM CDT | Special Weather Statement | FGF | Hubbard | 37 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.